MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS35
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A review of the device history records shows there were no observations recorded during manufacture suggest an issue of this nature would occur with this lot of product.A product sample was received for evaluation.Visual and functional testing were performed.One (1) sample was received without its original packaging inside a ziploc bag.Sample was received in used conditions with its certificate of decontamination.Visual inspection was performed at 12 under normal lighting to received unit, in order to detect any damage on the cuff or airline.No discrepancies were found.The sample was tested on leak test.The test was performed under water as per procedure.During the test, a leak was found on the cuff the most probable root causes are: the unit was damaged during the use of the tweezers after cleaning and before to packaging.The unit was damaged after the product left the shm facility.The following actions were taken: production personnel was re-trained on by the area trainer.The purpose of the training was re-forced the note on the procedure, which states the following: for cuff products only: after cleaning and before packaging, if the piece needs to be rework , the unit has to be tested to make sure that is not affected?.The training was completed.Production personnel was re-trained by the area trainer in order to indicate the steps to perform during the 100% leak test of the units.The training was completed.As a preventive action production personnel was notified by quality engineer as awareness of the defect reported by the customer.
 
Event or Problem Description
It was reported that during pre-test, the cuff could not be inflated.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15625358
Report Number3012307300-2022-24826
Device Sequence Number14998470
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public10351688518613
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number67PFS35
Device Catalogue Number67PFS35
Device Lot Number3727252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown